MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST MC SCREW Ø6X40 CANNULATED; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST MC SCREW Ø6X40 CANNULATED; SPINE PEDICLE SCREW
Catalog Number 03.58.244
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 03 april 2024: lot 2328485: (b)(4) items manufactured and released on 13-nov-2023.Expiration date: 2028-11-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Investigation performed by medacta spine r&d project manager: according to pictures received and event description, the setscrew broke in corresponence to one of the lobes of torx t27 interface, during final tightening operation using countertorque and setscrewdriver connected to torque limiter.With data available at the moment, a certain root cause cannot be identified.Given the extremely low occurrence rate of this kind of issue, it is very unlikely that the event has been caused by a systematic defect in the batch of the setscrew.
 
Event or Problem Description
The set screw of must mc screw ø6x40 cannulated cracked during final tightening.The set screw could not be disengaged, so the surgeon cut and removed the rod, revised the pedicle screw and engaged a new rod.There was 20 min of delay (total surgery time 3 hours).
 
Additional Manufacturer Narrative
Visual inspection performed on 22 april 2024 by medacta r&d spine project manager: the setscrew is aligned to the tulip, twisting of one portion iccurred after the breakage of the implant.Setscrew lot 2324706: no issues are related to the batch so far.Metallografic analysis confirmed that the material is according to specification.Root cause for the breakage may be lateral bending due to a suboptimal alignment of the screwdriver during final tightening.Correction: b.2 is other serious or important medical events and not required intervention to prevent permanent impairment/damage.

Brand Name
PEDICLE SCREW MUST MC SCREW Ø6X40 CANNULATED
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19049140
Report Number3005180920-2024-00207
Device Sequence Number17947895
Product Code NKB
UDI-Device Identifier07630971293564
UDI-Public07630971293564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.58.244
Device Lot Number2328485
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian